Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 65, NWS Jackson, MS

September 25, 2005Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 25, 2005, 4:16 AM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2005, 4:16 AM CDT (09:16 UTC)
Expired
Sep 25, 2005, 7:15 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 250919
FFWJAN
MSC021-063-251215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
  EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 715 AM CDT

* AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.  THE LINE OF 
STORMS WAS ONLY SLOW DRIFTING EAST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CHURCH...HERMANVILLE AND FAYETTE.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

IN THE PAST 24 HOURS...7 INCHES OF RAIN WAS REPORTED UPSTREAM BY 
ADAMS COUNTY EMA.  DOPPLER RADAR ESTIMATES INDICATE THAT ABOUT 5 
INCHES OF RAIN HAS FALLEN FROM THE FAYETTE AREA IN JEFFERSON COUNTY 
TO NEAR PORT GIPSON IN CLAIBORNE COUNTY.  RAINFALL RATES AROUND 2 
INCHES PER HOUR WILL FALL FOR THE NEXT HOUR OR TWO IN THIS 
AREA...LIKELY RESULTING IN FLOODING OF LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

AND REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 3209 9093 3161 9114 3162 9076 3216 9072

$$

CRAVEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 4:00 AM CDT, 16 minutes earlier.

Area forecast discussion, Sep 25, 4:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN SEP 25 2005

.DISCUSSION...
SHORT TERM THROUGH TONIGHT...REMAINS OF RITA OVER CENTRAL AR WILL BE WITH
US FOR ANOTHER 12 TO 18 HOURS WITH PRIMARY RAIN BAND NOW SET UP ACROSS
WRN HALF OF MS AND ROTATING SLOWLY ENE. 850MB JET AXIS OF 50-60KTS
THAT CURRENTLY FEEDING THE RAIN BAND PROGGED TO SHIFT EWD AND WEAKEN
TO 40-50KTS OVER NERN MS BY EARLY THIS EVENING. STILL SEEING DECENT
CONVECTIVE BLOWUPS ALONG THE BAND AND WILL SEE THESE ONLY INCREASE
WITH DAYTIME HEATING AGAIN TODAY. 0-3KM HELICITIES SHOULD REMAIN AT
LEAST 300-350 RANGE N OF THE HIGHWAY 84 CORRIDOR THROUGH THE
AFTERNOON BEFORE DROPPING OFF TO LESS THAN 200M*M/S*S. PWATS REMAIN
ABOVE 2.25THROUGH 00Z BEFORE SLOWLY DECREASING ALONG WITH THE
WEAKENING LOW LEVEL CONVERGENT FIELDS. WILL GO AHEAD AND EXTEND FLASH
FLOOD WATCH FOR TODAY ALONG AND W OF A WINONA TO BRANDON TO
BROOKHAVEN LINE AND WILL ISSUE A LAKE WIND ADVISORY FOR OUR ENTIRE
AREA. ALSO KEEPING A MENTION OF SEVERE STORMS IN THE FORECAST PACKAGE
WITH CONTINUED CELLULAR NATURE OF EMBEDDED TSRA AND RISK FOR
TORNADOES/DAMAGING WIND GUSTS. NEW SPC WW 818 WILL BE IN EFFECT
THROUGH 18Z. ADDITIONAL RAINFALL AMOUNTS SHOULD AVERAGE 2 TO 4 INCHES
AT LOCATIONS W OF I-55 THAT HAVE SEEN ANYWHERE FROM 2 TO 6 INCHES AND
LOCALLY UP TO 8 INCHES.

TONIGHT...WILL DECREASE POPS FROM W TO E WITH SLOW DECREASE IN CLOUD
COVER AFTER MIDNIGHT. RITA FORECAST TO SHEAR APART WITH UPPER LEVELS
MOVING THROUGH THE TN VALLEY AND SOME REMNANT LOWER LEVEL VORTICITY
SINKING SWD THROUGH THE CWFA EARLY MONDAY MORNING. TEMPS/DEWPOINTS
WILL STAY CLOSE TO MAV MOS AND VERY LITTLE ADJUSTMENTS NEEDED./40/

LONG TERM...MONDAY THROUGH SATURDAY. THE PERIOD WILL DEPEND ON THE
TRACK OF THE REMNANTS OF RITA WITH THE ASSOCIATED COLD FRONT. WILL
CONTINUE TO FOLLOW THE TREND OF THE GFS AND SOME OF THE OTHER MEDIUM
RANGE MODELS TO LIFT THE MAIN REMNANTS OF RITA GRADUALLY TO THE
NORTHEAST ON MONDAY. MODELS FALLING INTO CONSENSUS THAT UPPER TROUGH
WILL CONTINUE EASTWARD SHIFT MONDAY WITH NORTHWEST FLOW AT LOW LEVELS
REDUCING RAIN CHANCES FROM THE WEST. WILL CONTINUE TO DECREASE MOS
POPS SLIGHTLY FOR WESTERN ZONES BEGINNING MONDAY INTO MONDAY NIGHT.
WILL BRING IN DRY WEATHER FOR TUESDAY AS SURFACE HIGH PRESSURE BUILDS
IN FROM THE NORTH.

LOW LEVEL COLD AIR ADVECTION DEVELOPS BY TUESDAY BUT BRUNT OF 850 MB
COLD AIR DOME REMAINS NORTH OF THE FORECAST AREA. AS A RESULT...AND
CONSIDERING MODEL TENDENCY TO COOL FIRST NIGHT OF COLD AIR ADVECTION
TOO MUCH...WILL INCREASE MOS TEMPS A FEW DEGREES HIGHER FROM CURRENTLY
ADVERTISED UPPER 50S/NEAR 60 LOWS FOR NORTHERN AND CENTRAL AREAS
WEDNESDAY MORNING.

GOING FURTHER INTO THE WORK WEEK HIGH PRESSURE WILL PUSH THE REMNANTS
OF RITA FARTHER AWAY FROM THE REGION AS DRY WEATHER WITH AN ASSOCIATED
COLD FRONT MOVES THROUGH THE CWA ON THURSDAY. THIS WILL BE DUE TO A DEEP
CLOSED UPPER LOW DROPS INTO THE MID WEST....RESULTING IN SIGNIFICANT
COLD AIR ADVECTION FOR THE LOWER MISSISSIPPI VALLEY. THE OTHER MODELS
WERE NOT AS STRONG WITH THE MID WEST LOCATION OF THE UPPER LOW AND
ASSOCIATED TROUGH. ALSO THIS CAUSED THE GFS TO HAVE DEWPOINTS COMING
DOWN INTO THE 30S BY THURSDAY NIGHT...WHICH SEEMED A LITTLE TOO LOW.
SO WENT WITH THE ADJUSTED MEX WITH DEWPOINTS IN THE 50S AND 60S. WILL
FINALLY SEE TEMP REGIME SWITCH TO MORE AUTUMN LIKE WEATHER BY THE END
OF WEEK. WILL FOLLOW MOS TREND WITH LOWS FROM THE 50S NORTH TO 60S
SOUTH BY THE END OF THE WEEK WITH AFTERNOON HIGHS IN THE LOW TO MID
80S. /17/

&&

.AVIATION...
GENERALLY WILL MAINTAIN MVFR CEILINGS THROUGH TONIGHT WITH FREQUENT
5SM -SHRA AND TEMPO IFR CONDITIONS ALONG RAINBANDS THAT FORM IN
ASSOCIATION WITH RITA. SURFACE GRADIENT WINDS WILL REMAIN 15-25KTS
MANY LOCATIONS UNTIL 23Z...LOOK FOR HIGHEST GUSTS OF 30-35KT THROUGH
18Z AT KGLH-KGWO./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  73  87  67 / 100  60  20  10
MERIDIAN      83  74  87  65 / 100  80  50  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
     MSZ060-MSZ061-MSZ062.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063.

LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.

&&
Hazardous weather outlook, Sep 24, 10:15 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260315-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1015 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A
GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME
ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT
RISK OF SEVERE WEATHER THROUGH THE NIGHT.

LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR
TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST
NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE
FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO
WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS
CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.

TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.

PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.

A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.

WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 25, 2:28 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
09/24/2005                   EAST CARROLL       LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED POWER LINES DOWN PARISH-WIDE.

&&

CAL
Local storm report, Sep 25, 3:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TORNADO          CLAYTON                 31.72N 91.54W
09/25/2005                   CONCORDIA          LA   LAW ENFORCEMENT

            *** 1 INJ *** SEVEREAL MOBILE HOMES DAMAGED. TREES AND
            LIMBS DOWN.

&&

BANNAN
Special weather statement, Sep 25, 3:47 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005

MSZ018>019-025>028-034>037-040>044-047>050-053>056-059
-061>064-251800-
ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-
COPIAH MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-LEFLORE MS-
LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS-SCOTT MS-
SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER MS-WARREN MS-
WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO
WATCH 817 AND HAS ISSUED TORNADO WATCH 818 UNTIL 1 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHWEST MISSISSIPPI

CLAIBORNE             FRANKLIN              JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BELZONI...
BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON...CARTHAGE...
CLEVELAND...CRYSTAL SPRINGS...DURANT...FAYETTE...FOREST...
GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAZLEHURST...
INDIANOLA...ISOLA...JACKSON...KOSCIUSKO...LEXINGTON...MADISON...
MAGEE...MAYERSVILLE...MEADVILLE...MENDENHALL...MONTICELLO...
MORTON...NEW HEBRON...NORTH CARROLLTON...PEARL...PICKENS...
PORT GIBSON...PRENTISS...RALEIGH...RICHLAND...RIDGELAND...
ROLLING FORK...ROXIE...RULEVILLE...TAYLORSVILLE...TCHULA...
VAIDEN...VICKSBURG...WESSON...WINONA AND YAZOO CITY.

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ060-251000-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 817 FOR
THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS CANCELS 9 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS CANCELS 1 COUNTY

IN SOUTHWEST MISSISSIPPI

ADAMS

THIS INCLUDES THE CITIES OF...BASTROP...CROSSETT...DELHI...
DERMOTT...EPPS...EUDORA...FERRIDAY...HAMBURG...HARRISONBURG...
JONESVILLE...LAKE PROVIDENCE...LAKE VILLAGE...NATCHEZ...
NEWELLTON...NORTH CROSSETT...OAK GROVE...RAYVILLE...ST. JOSEPH...
TALLULAH...VIDALIA...WATERPROOF...WEST CROSSETT...
WEST FERRIDAY AND WINNSBORO.

MSZ029>033-038>039-045>046-051>052-057>058-065>066
-251800-
CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-JASPER MS-
JONES MS-KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 818 IN
EFFECT UNTIL 1 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

COVINGTON             JONES

THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...
BROOKSVILLE...COLLINS...COLUMBUS...CONEHATTA...DE KALB...
DECATUR...EUPORA...HEIDELBERG...LAUREL...LOUISVILLE...MABEN...
MACON...MATHISTON...MERIDIAN...MOUNT OLIVE...NEWTON...
PEARL RIVER...PHILADELPHIA...QUITMAN...SCOOBA...SHUBUTA...
STARKVILLE...STONEWALL...UNION...WEIR AND WEST POINT.

CRAVEN
Local storm report, Sep 25, 3:59 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     TORNADO          7 NNE WISNER            32.07N 91.61W
09/25/2005                   FRANKLIN           LA   LAW ENFORCEMENT

            NUMEROUS TRESS DOWN COUNTY WIDE. A SMALL CONCENTRATION OF
            TREES DOWN NEAR TOWN OF WISNER.

&&

BANNAN
Local storm report, Sep 25, 4:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
09/25/2005                   CHICOT             AR   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN. CITY OF DERMOTT
            WITHOUT POWER.

&&

BANNAN
Local storm report, Sep 25, 4:14 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
09/25/2005                   CHICOT             AR   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE. DAMAGE
            IN BOTH TOWN OF THE EUDORA AND LAKE VILLAGE.

&&

BANNAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:00 PM CDTTornado WarningJANCarroll, Holmes, Leflore45 min
Sep 24, 7:05 PM CDTTornado WarningJANJefferson33 min
Sep 24, 7:13 PM CDTTornado WarningJANAttala, Carroll, Holmes32 min
Sep 24, 7:18 PM CDTTornado WarningJANIssaquena, Sharkey, Washington42 min
Sep 24, 7:22 PM CDTTornado WarningJANClaiborne, Copiah38 min
Sep 24, 7:45 PM CDTTornado WarningJANAttala, Carroll, Holmes, Leflore, Montgomery45 min
Sep 24, 7:49 PM CDTTornado WarningJANWarren41 min
Sep 24, 7:56 PM CDTTornado WarningJANIssaquena, Sharkey34 min
Sep 24, 7:58 PM CDTTornado WarningJANSharkey, Washington32 min
Sep 24, 8:31 PM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo44 min
Sep 24, 8:33 PM CDTTornado WarningJANSharkey, Washington42 min
Sep 24, 8:34 PM CDTTornado WarningJANCarroll, Grenada, Montgomery35 min
Sep 24, 8:51 PM CDTTornado WarningJANWashington24 min
Sep 24, 9:13 PM CDTTornado WarningJANBolivar, Humphreys, Sharkey, Sunflower, Washington47 min
Sep 24, 9:44 PM CDTTornado WarningJANIssaquena46 min
Sep 24, 10:26 PM CDTTornado WarningJANIssaquena, Washington13 min
Sep 25, 12:00 AM CDTSevere Thunderstorm WarningJANWashington45 min
Sep 25, 12:43 AM CDTFlash Flood WarningJANBolivar, Washington6 hr
Sep 25, 1:03 AM CDTTornado WarningJANAdams51 min
Sep 25, 2:10 AM CDTTornado WarningJANIssaquena, Sharkey35 min
Sep 25, 2:30 AM CDTSevere Thunderstorm WarningJANBolivar, Washington45 min
Sep 25, 2:38 AM CDTTornado WarningJANWarren35 min
Sep 25, 2:48 AM CDTFlash Flood WarningJANAdams, Jefferson3 hr
Sep 25, 3:05 AM CDTTornado WarningJANSunflower55 min
Sep 25, 3:07 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson53 min
Sep 25, 3:22 AM CDTTornado WarningJANAdams, Franklin, Jefferson38 min
Sep 25, 4:06 AM CDTSevere Thunderstorm WarningJANClaiborne24 min
Sep 25, 4:09 AM CDTSevere Thunderstorm WarningJANAdams, Franklin21 min
Sep 25, 4:27 AM CDTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson46 min
Sep 25, 4:48 AM CDTTornado WarningJANClaiborne, Copiah, Jefferson57 min
Sep 25, 4:56 AM CDTTornado WarningJANHinds, Madison, Yazoo64 min
Sep 25, 5:00 AM CDTSevere Thunderstorm WarningJANAdams60 min
Sep 25, 5:30 AM CDTTornado WarningJANAdams, Franklin60 min
Sep 25, 5:31 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower59 min
Sep 25, 5:48 AM CDTTornado WarningJANHinds, Rankin42 min
Sep 25, 5:55 AM CDTTornado WarningJANHolmes, Yazoo65 min
Sep 25, 6:19 AM CDTSevere Thunderstorm WarningJANCopiah, Lincoln56 min
Sep 25, 6:25 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren50 min
Sep 25, 6:32 AM CDTTornado WarningJANCarroll, Grenada, Montgomery58 min
Sep 25, 6:48 AM CDTTornado WarningJANClaiborne, Warren42 min
Sep 25, 6:51 AM CDTFlash Flood WarningJANClaiborne, Jefferson, Warren3 hr
Sep 25, 7:14 AM CDTTornado WarningJANCopiah, Hinds, Rankin46 min
Sep 25, 7:33 AM CDTTornado WarningJANClaiborne, Warren42 min
Sep 25, 7:42 AM CDTTornado WarningJANClaiborne48 min
Sep 25, 7:52 AM CDTTornado WarningJANLeake, Madison, Rankin41 min
Sep 25, 8:00 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo45 min
Sep 25, 8:21 AM CDTTornado WarningJANClaiborne, Warren39 min
Sep 25, 8:23 AM CDTTornado WarningJANMadison, Yazoo52 min
Sep 25, 8:27 AM CDTTornado WarningJANClaiborne, Hinds, Warren48 min
Sep 25, 8:38 AM CDTFlash Flood WarningJANHinds, Madison, Yazoo3 hr
Sep 25, 8:49 AM CDTTornado WarningJANClaiborne, Warren41 min
Sep 25, 9:11 AM CDTTornado WarningJANAttala19 min
Sep 25, 9:14 AM CDTTornado WarningJANHinds, Warren46 min
Sep 25, 9:19 AM CDTTornado WarningJANHinds, Warren41 min
Sep 25, 9:41 AM CDTFlash Flood WarningJANAttala, Carroll, Holmes, Montgomery3 hr
Sep 25, 9:48 AM CDTFlash Flood WarningJANGrenada, Webster14 hr
Sep 25, 9:53 AM CDTTornado WarningJANHinds, Madison, Yazoo67 min
Sep 25, 9:56 AM CDTTornado WarningJANAttala, Carroll, Montgomery19 min
Sep 25, 10:00 AM CDTFlash Flood WarningJANClaiborne, Jefferson, Warren3 hr
Sep 25, 10:08 AM CDTTornado WarningJANAttala, Holmes37 min
Sep 25, 10:18 AM CDTTornado WarningJANClaiborne, Warren57 min
Sep 25, 10:22 AM CDTTornado WarningJANMontgomery, Webster38 min
Sep 25, 10:23 AM CDTTornado WarningJANNeshoba52 min
Sep 25, 10:29 AM CDTTornado WarningJANOktibbeha, Winston46 min
Sep 25, 10:32 AM CDTTornado WarningJANJasper, Smith43 min
Sep 25, 10:51 AM CDTTornado WarningJANAttala, Holmes39 min
Sep 25, 10:53 AM CDTTornado WarningJANNoxubee, Winston52 min
Sep 25, 11:06 AM CDTTornado WarningJANWinston24 min
Sep 25, 11:10 AM CDTTornado WarningJANLauderdale, Newton50 min
Sep 25, 11:15 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Webster60 min
Sep 25, 11:18 AM CDTTornado WarningJANLowndes, Oktibbeha42 min
Sep 25, 11:18 AM CDTTornado WarningJANMadison42 min
Sep 25, 11:24 AM CDTSevere Thunderstorm WarningJANHinds66 min
Sep 25, 11:26 AM CDTTornado WarningJANKemper49 min
Sep 25, 11:31 AM CDTTornado WarningJANNeshoba44 min
Sep 25, 11:33 AM CDTSevere Thunderstorm WarningJANAttala57 min
Sep 25, 11:40 AM CDTTornado WarningJANNoxubee, Winston50 min
Sep 25, 11:44 AM CDTTornado WarningJANClay31 min
Sep 25, 11:54 AM CDTTornado WarningJANLowndes66 min
Sep 25, 11:56 AM CDTTornado WarningJANMadison34 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.